Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Treated for liver failure and kidney failure. What causes constant metallic taste in his mouth?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1999
Answered : 325 Questions
Good evening! Can you tell me what causes my friend to have a constant metallic taste in his mouth? He has just come out hospital, 21 days, 11 of which were in ICU, liver failure, kidney failure, atrial fibrillation, heavily sedated with ventilator. Now he's home, on many meds, and has a constant metallic taste in his mouth. He's supposed to be on a 3000 cals a day and can't eat anything except dairy.
Posted Wed, 29 Aug 2012 in Liver and Gall Bladder
Answered by Dr. Rajeev Chavda 1 hour later
Thanks for using the XXXXXXX I am happy to address your questions, the sensation of a metallic taste in the mouth may be caused by a variety of things. As of now for your friend the liver damage, hyperbilirubinemia and renal failure, as well as some medications can cause a metallic taste in the mouth. Some of these drugs include the antibiotics, thyroid medications, lithium, blood pressure drugs and potassium. Along with various medications, not drinking enough fluids can alter the way things taste. Increasing fluid intake can help minimize any taste changes. Kindly talk with his physician about his symptoms to modify the medications and improve his diet. Hope I have answered your query. If you have any further questions I will be happy to help. Thanks
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor